Georgia, 2012Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012
October 1 to 2, 2012 · NWS FFC · 7 events in 6 counties and zones
A surface low across the Lower Mississippi Valley began to lift north toward the Tennessee Valley on the 1st, dragging a front that was stationary across central Georgia north toward the mountains. With weak to moderate instability and abundant gulf moisture in place, widespread showers and scattered thunderstorms developed along the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low across the Lower Mississippi Valley began to lift north toward the Tennessee Valley on the 1st, dragging a front that was stationary across central Georgia north toward the mountains. With weak to moderate instability and abundant gulf moisture in place, widespread showers and scattered thunderstorms developed along the front. One of these storms became severe in Banks County, with downed trees reported. However, as the severe thunderstorm potential weakened into the evening, training showers and a few thunderstorms with heavy rain developed from Zebulon and Griffin to Lawrenceville and Gainesville to Helen. Storm total rainfall amounts from 3 to 6 inches with isolated 8 inches occurred during the night which caused flash flooding and river flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 1, 2:44 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 1, 2:44 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON OCT 1 2012
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STARTING OUT WITH AN ACTIVE AFTERNOON WITH A TORNADO WATCH FOR MUCH
OF THE CWA AND THIS IS THE MAIN STORY FOR THE SHORT TERM. WARM FRONT
HAS LIFTED INTO NORTH GEORGIA...NORTH OF THE ATL TO AHN LINE. WEDGE
IS WORKING AGAINST THE WARM FRONT TO KEEP IT FROM PUSHING INTO
NORTHEST GA AT LEAST FOR NOW. THE MAJORITY OF THE CWA IS IN THE WARM
SECTOR WITH DEW POINTS IN THE LOW 70S. IN ADDITION...1500 TO 2000
J/KG OF SB CAPE HAS PUSHED INTO THE ATL AREA WITH AROUND 30KTS OF
LOW LEVEL SHEAR ACROSS MUCH OF THE CWA. THIS CONTINUES TO BE AN
ENVIRONMENT SUPPORTIVE OF ISOLATED TORNADOES AND DAMAGING WIND
HOWEVER ITS BEEN SLOW TO DEVELOP TODAY DUE TO THE DEEP MOISTURE
THROUGH THE MID LEVELS. ALTHOUGH ISOLATED SVR STORMS ARE POSSIBLE
WITHIN THE AREA OF SHOWERS CURRENTLY ACROSS THE CWA...ANOTHER AREA
OF CONCERN IS DEVELOPMENT OF STORMS WEST OF THIS LINE.
TREND OF POSSIBLE SVR STORMS WILL CONTINUE INTO THE EVENING BUT THE
THREAT DECREASES THE SECOND HALF OF THE NIGHT AS THE PRECIP CHANCES
SHFIT EASTWARD...WE LOOSE THE HEATING OF THE DAY AND THE INSTABILITY
DECREASES. BY TOMORROW MORNING...WILL KEEP LOW CLOUDS ACROSS THE
AREA WITH MAYBE SOME MIST AND SHOWERS ACROSS THE EASTERN HALF OF THE
CWA. AS THE SFC LOW LIFTS NORTHWARD TUESDAY INTO THE TENNESSEE AND
OHIO VALLEYS...THE DEEP MOISTURE DECREASES ACROSS OUR AREA AND WE
LOOSE MUCH OF THE INSTABILITY TOMORROW...THUS HAVE LIMITED WX TO
SHOWERS OR SLIGHT CHANCE THUNDER. DID DECREASE POPS SLOWER THAN THE
MODELS SINCE THE UPPER LEVEL LOW HANGS AROUND THE LOW TO MID
MISSISSIPPI VALLEY THROUGH TUESDAY NIGHT. HAVE TAKEN OUT ALL MENTION
OF POPS BY LATE TUESDAY NIGHT WITH DRIER AIR FINALLY MOVING INTO THE
CWA.
MIN TEMPS TONIGHT ARE ON THE HIGHER SIDE OF GUIDANCE BUT SLIGHTLY
COOLER THAN PERSISTENCE. REMAINDER OF THE SHORT TERM LEANS TOWARD A
BLEND.
11
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED WERE WARRANTED AT THIS TIME AS
MODELS CONTINUE TO SHOW HIGH PRESSURE DOMINATING WEDNESDAY THROUGH
FRIDAY... THEN A WEAK COLD FRONT PUSHING ACROSS THE AREA SATURDAY
NIGHT- SUNDAY.
39
PREVIOUS LONG TERM DISCUSSION...ISSUED 303 AM EDT MON OCT 1 2012
TUESDAY NIGHT THROUGH SUNDAY/...
THE DEEP TROUGH TO THE WEST OF THE CWA WEAKENS AND FILLS WITH THE
MAIN AREA OF ENERGY GOING NORTH OF THE STATE. THIS LEAVES US IN A
SOUTHWEST FLOW THAT BECOMES WEST BY THE END OF THE WEEK WITH THE
MAIN WESTERLIES TO OUR NORTH. ACCORDING TO THE GFS THE WESTERLIES
SINK INTO THE SOUTH WHILE THE ECMWF KEEP THE WESTERLIES OVER THE
OHIO VALLEY. THE GFS SOLUTION WOULD BRING LOW CHANCE POPS INTO THE
CWA FOR THE WEEKEND WHILE THE ECMWF WOULD KEEP US DRY. FOR AT
LEAST THE FIRST PART OF THE LONG TERM WE SHOULD SEE A DRYING TREND
ALTHOUGH WITH A SOUTHWEST FLOW THERE SHOULD BE AMPLE CLOUDS. FOR
THE WEEKEND WILL LEAN TOWARD THE GFS SOLUTION AND GO WITH LOW
CHANCE POPS...MAINLY FOR NORTH GA. AM CONCERNED ABOUT THE LOW
TEMPS FOR THE FIRST PART OF THE LONG TERM. FEEL WITH CLOUDS AND A
SOUTHWEST FLOW IT WILL BE HARD TO SEE LOWS IN THE 40S/50S AND WILL
RAISE MIN TEMPS A FEW DEGREES...ESPECIALLY ON WED AND THU MORNING.
REST OF THE TEMPS LOOK GOOD.
17
&&
.HYDROLOGY...
HAVE SEEN 1.5 TO 2.5 INCHES ACROSS NORTH GEORGIA WITH ISOLATED
HIGHER AMOUNTS NEAR 3 INCHES AND 0.5 TO 1 INCHES ACROSS CENTRAL
GEORGIA WITH ISOLATED AMOUNTS NEAR 2 INCHES. ANOTHER 0.5 TO 1 INCH
IS POSSIBLE...WITH THE HIGHEST AMOUNTS ACROSS NORTH GEORGIA. COULD
SEE SOME RISES ALONG THE CREEKS AND STREAMS...MAINLY ACROSS NORTH
GEORGIA...HOWEVER DO NOT EXPECT RIVER FLOODING AT THIS POINT.
&&
.AVIATION...
/ISSUED AT 201 PM EDT MON OCT 1 2012/
18Z UPDATE...
MAINLY IFR TO MVFR CONDITIONS ACROSS THE AREA THIS AFTERNOON AND
EXPECT TREND TO CONTINUE. ONE OF MAIN CHALLENGES IS CHANCE OF TS.
GREATER CHANCES ARE ACROSS MCN AND CSG AREA BUT THREAT DOES STILL
EXIST TO THE NORTH. EVEN WITH HEAVY SHRA ACROSS ATL SITES NOW...
THINK THE BIGGER THREAT OF TS IS WITH ISOLATED CELLS DEVELOPING
WEST OF THIS LINE. OVERNIGHT WILL SEE VLIFR TO LIFR CIGS AND VSBYS
AGAIN ACROSS THE SITES AND SOMEWHAT CONCERNED WE ARE ON THE
OPTIMISTIC SIDE OF VSBY/CIGS AT ATL. WINDS WILL BE A CHALLENGE TUESDAY
MORNING AND HOVER AROUND SOUTH AROUND SUNRISE AND THEN BECOME SW
DURING THE LATE MORNING TO AFTERNOON TIME FRAME.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON TS TIMING.
HIGH CONFIDENCE ON WIND...BUT LOW AFTER 09Z TUESDAY DUE TO WIND
SHIFT FROM SE TO SW.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 67 77 58 78 / 80 40 20 10
ATLANTA 64 76 59 77 / 60 20 10 10
BLAIRSVILLE 60 70 51 74 / 80 40 10 10
CARTERSVILLE 64 75 53 77 / 60 20 10 10
COLUMBUS 65 78 58 81 / 40 20 10 10
GAINESVILLE 63 76 59 77 / 80 40 10 10
MACON 68 80 59 82 / 70 30 10 10
ROME 65 74 55 78 / 60 20 10 10
PEACHTREE CITY 64 76 54 77 / 60 20 10 10
VIDALIA 71 85 65 84 / 50 50 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...
LAMAR...LUMPKIN...MACON...MARION...MERIWETHER...MONROE...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WEBSTER...WHITFIELD...WILCOX...WILKINSON.
&&
SHORT TERM...11
LONG TERM....39
AVIATION...11
Hazardous weather outlook, Oct 1, 1:49 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT MON OCT 1 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
249 PM EDT MON OCT 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE STORMS STILL POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER WEST CENTRAL ALABAMA WILL MOVE
NORTHEAST AND PULL A WARM FRONT...CURRENTLY ACROSS CENTRAL
GEORGIA...NORTHWARD INTO NORTH GEORGIA THIS AFTERNOON AND EVENING.
THIS WILL KEEP WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER
THE REGION THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS
AFTERNOON AND EVENING.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE SEVERE STORMS WILL BE ISOLATED
TORNADOES AND DAMAGING WINDS. LARGE HAIL MAY BE POSSIBLE LATER THIS
EVENING OVER NORTH GEORGIA. THE MORE FAVORABLE TIME FOR SEVERE STORM
DEVELOPMENT WILL BE FROM MID AFTERNOON THROUGH LATE THIS EVENING...
HOWEVER A FEW STRONG STORMS COULD LINGER AFTER MIDNIGHT.
.DISCUSSION...
THE STRONG UPPER TROUGH TO THE WEST WILL CONTINUE TO FEED WARM MOIST
AIR FROM THE GULF INTO THE REGION. DAYTIME HEATING HAS INCREASED
CAPES INTO THE 1500 TO 2000 J/KG RANGE ACROSS CENTRAL AND PARTS OF
NORTH GEORGIA THIS AFTERNOON. THIS COUPLED WITH STRONG LOW LEVEL
SHEAR WILL ALLOW FOR A FEW STORMS TO BECOME SEVERE. THE MAIN THREAT
WILL BE ACROSS THE WESTERN HALF OF THE STATE FROM MID AFTERNOON...
THROUGH THE EVENING HOURS. THE SEVERE WEATHER THREAT SHOULD GREATLY
DIMINISH AFTER MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PARTS OF
THE REGION ON TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY
THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION...ESPECIALLY THIS
AFTERNOON AND TONIGHT FOR POSSIBLE ACTIVATION ACROSS.
In the hours before
Special weather statement, Oct 1, 1:59 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT MON OCT 1 2012
GAZ034-045>048-056>058-068>070-011945-
259 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...
SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS...
DEKALB...GWINNETT AND HENRY COUNTIES UNTIL 345 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAINFALL FROM ROSEBUD TO HANNAHS MILL...MOVING NORTHEAST AT 20
MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WALTON...SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS.
..DEKALB...GWINNETT AND HENRY COUNTIES...INCLUDING AREAS AROUND
CENTERVILLE...KLONDIKE...HANNAHS
MILL...MEANSVILLE...WILLIAMSON...ZEBULON...EXPERIMENT...HIGHLAND
MILLS...TOWALAGA...ROVER...SUNNY SIDE...GRIFFIN...PANOLA MOUNTAIN
STATE PARK...RICHARDSON PARK AND LAKEVIEW ESTATES. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3390 8378 3367 8386 3355 8389 3338 8405
3307 8414 3292 8436 3321 8438 3390 8404
TIME...MOT...LOC 1857Z 228DEG 17KT 3383 8393 3321 8424
3299 8433
KSSpecial weather statement, Oct 1, 3:09 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON OCT 1 2012
GAZ023-025-034-035-045>048-012045-
409 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...
ROCKDALE...NEWTON...BARROW...DEKALB...GWINNETT...HALL AND JACKSON
COUNTIES UNTIL 445 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL FROM A CLUSTER OF STORMS NEAR
MILSTEAD...MOVING NORTHEAST AT 35 MPH. THIS AREA HAS ALREADY
RECEIVED 1 TO 2 INCHES OF RAIN OVER THE PAST SEVERAL HOURS WITH ANOTHER
INCH POSSIBLE. RAINFALL RATES WITH THIS STORM WILL BE NEAR 1 INCH
PER HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALTON...ROCKDALE...NEWTON...BARROW...DEKALB...GWINNETT...HALL AND
JACKSON COUNTIES...INCLUDING AREAS AROUND CENTERVILLE...GUM CREEK...
GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...MILSTEAD...
CONYERS...BIG HAYNES CREEK PARK...YOUTH...WALNUT GROVE...ROSEBUD...
BETWEEN...SNELLVILLE...LOGANVILLE...WINDSOR AND GRAYSON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3407 8377 3407 8374 3405 8371 3406 8370
3405 8369 3404 8358 3403 8356 3362 8392
3370 8411 3411 8392 3410 8386 3412 8382
TIME...MOT...LOC 2004Z 204DEG 32KT 3375 8397
KSSpecial weather statement, Oct 1, 3:13 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT MON OCT 1 2012
GAZ072-073-082>084-012045-
413 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...JONES...
WILKINSON...BALDWIN AND BIBB COUNTIES UNTIL 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JEFFERSONVILLE...MOVING NORTHWEST AT 30 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
JONES...WILKINSON...BALDWIN AND BIBB COUNTIES THROUGH 445 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JEFFERSONVILLE...
MARION...RIPLEY...FITZPATRICK...MYRICKS MILL...DRY BRANCH...IVEY...
GORDON...FRANKLINTON...CROSS KEYS...GRISWOLDVILLE...MOUNTAIN
SPRINGS...PANCRAS...COOPERS AND POSTELL.
&&
LAT...LON 3297 8369 3308 8326 3266 8314 3261 8346
TIME...MOT...LOC 2013Z 156DEG 27KT 3271 8336
Event by event
4 flash flood, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Banks
- When
- October 1, 4:10 PM EST
- Where
- Banks County, Homer to 1.54 mi ESE of Homer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.330, -83.500
The Banks County Emergency Manager relayed reports of several downed trees in and near the Homer area, especially between Homer and Highway 441.
Thunderstorm Wind, Jackson
- When
- October 1, 4:15 PM EST
- Where
- Jackson County, 0.57 mi E of Maysville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -83.560
The Jackson County Emergency Manager relayed a report of a few trees down in the Maysville area.
Heavy Rain, Hall
- When
- October 1, 8:15 PM EST to 9:15 PM EST
- Where
- Hall County, Gainesville
- Reported by
- 911 Call Center
- Coordinates
- 34.300, -83.830
Two intersections in downtown Gainesville were closed due to road ponding caused by slow drainage. Around two inches of rain had fallen in around one hour.
Flash Flood, Hall
- When
- October 1, 9:15 PM EST to October 2, 2:15 AM EST
- Where
- Hall County, 2.2 mi NE of Gnesville Cotton Mil to 4 mi NW of Roberts Xrds
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 34.340, -83.820
The Hall County Road Department reported some gravel roads washed out near the headwaters of Flat, Walnut, Allen and Limestone Creeks in the Gainesville area.
Flash Flood, Pike
- When
- October 1, 9:17 PM EST to October 2, 3:15 AM EST
- Where
- Pike County, 4.87 mi N of Williamson to 5.41 mi SSW of Beeks
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.250, -84.360
Headwater streams of Flat, Birch, and Elkins Creeks had flash flooding near Williamson. Minor flooding of their natural flood plains and some dirt roads occurred causing debris cleanup.
Flash Flood, Gwinnett
- When
- October 1, 11:15 PM EST to October 2, 3:45 AM EST
- Where
- Gwinnett County, 0.9 mi NW of Rest Haven to 4.87 mi SE of Pittman
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.140, -83.990
Flash flooding occurred on Pew Creek, Sweetwater Creek, Suwanee Creek, and the headwaters of the Alcovy River around Lawrenceville. Minor flooding of the natural flood plains occurred causing some debris cleanup. The USGS stream gage on Pew Creek at Patterson Road reached flood stage of 11 feet at 1115 pm EST. It crest at 11.84 feet. The USGS stream gage on the Sweetwater Creek at Club Drive reached flood stage of 11 feet at 1245 am EST on 10/2/2012. It crest at 11.48 feet.
Flash Flood, White
- When
- October 2, 2:00 AM EST to 6:31 AM EST
- Where
- White County, 5.37 mi NW of Cleveland White Arpt to 4.97 mi NNW of Tesnatee
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -83.790
A drainage branch into Mossy Creek flooded a parking lot behind a Fitness Center and Enterprise Rental Car Company near 1769 South U.S. Highway 129 south of Cleveland. The flood waters also washed out a culvert pipe and entered a construction company building and Express Mart at Shady Creek Plaza with a few inches of water. A few out buildings and sheds on Underwood Farm Road were also affected.
The Chattahoochee River just south of Helen flooded the pasture and fields of the natural flood plain off of Georgia Highway 17. A resident of the Nacoochee Valley Old Time Farm tried to evacuate her home and drove a Mini Cooper into 3 feet of water on the dirt driveway. The car stalled and she was rescued from her vehicle by White County emergency personnel.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201234 events
- Drought in Missouri, October 1 to 31, 201233 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410364, 410365, 411855, 411856, 412999, 412995, 412972.